BACKLUND-TRANSFORMATIONS FOR HARMONIC MAPS IN 2 INDEPENDENT VARIABLES


BASKAL S., ERIS A.

INTERNATIONAL JOURNAL OF THEORETICAL PHYSICS, vol.33, no.6, pp.1371-1382, 1994 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 33 Issue: 6
  • Publication Date: 1994
  • Doi Number: 10.1007/bf00670799
  • Title of Journal : INTERNATIONAL JOURNAL OF THEORETICAL PHYSICS
  • Page Numbers: pp.1371-1382

Abstract

Backlund transformations for harmonic maps are described as the action of the structure group on harmonic one-forms or as gauge transformations of the soliton connection constructed via embedding the configuration manifold into a flat space. As an illustration, Baicklund transformations for maps from M2 to the Poincare upper half-plane and for maps determining stationary vacuum gravitational fields with axial symmetry are obtained.